Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 367, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2008, 10:50 PM EDT for Suwannee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2008, 10:50 PM EDT (02:50 UTC)
- Expired
- Oct 8, 2008, 11:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Suwannee County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 8, 6:06 PM EDT | Tornado Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 9:24 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 8, 9:24 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT WED OCT 8 2008
.UPDATE...WATER VAPOR IMAGERY SHOWS THE MID AND UPPER LEVEL LOW
OVER NRN AL WITH TROUGH EXTENDING SWD INTO THE NE GULF OF MEXICO.
GOOD UPPER DIVERGENCE FLOW...DIFFERENTIAL PVA AND INSTABILITY IS
AIDING SCT TO NUMEROUS AREAS OF CONVECTION OVER GA...FL PANHANDLE
AND THE JAX CWA. SFC LOW PRESSURE IS SE OF THE UPPER CENTER OVER SRN
AL ABOUT 1010 MB WITH ANOTHER PSN NEAR NRN AL. GENERALLY PREFER THE
GFS AS IT SEEMS TO HANDLE THE INSTABILITY AXIS AND THE UPPER LEVEL
LOW BETTER THAN THE NAM. SQUALL LINE OF CONVECTION OVER THE FL
PANHANDLE AND THE SRN GA IS THE MOST INTENSE WHICH IS IN THE FAVORED
AREA OF INSTABILITY AND UPPER LEVEL FORCING FROM AN UPPER JET OF
ABOUT 50-60 KT. THE TORNADO WATCH THAT WAS ISSUED FOR THE NW
SECTIONS OF OUR CWA EARLIER THIS EVENING GOES UNTIL 1 AM. WE HAVE
SEEN SOME ROTATION IN SOME SMALL STORMS BUT SO FAR NOT ENOUGH TO
WARN ON. LAPS ANALYSIS SHOWS BEST INSTABILITY CONTINUES FROM THE BIG
BEND OF FL INTO SRN CENTRAL GA WITH SB CAPES ON THE ORDER OF
1000 J/KG. BEST HELICITY VALUES ARE OVER INLAND NE FL AND OVER
OUR INTERIOR SE GA ZONES. LAPS ANALYSIS AND VWP INDICATE 0-3 KM
HELICITIES VALUES IN THESE AREAS OF ABOUT 130-160 SO THE TORNADO
THREAT CONTINUES THIS EVENING. THE MID AND UPPER LEVEL LOW IS
EXPECTED TO SHIFT SE AND ANTICIPATE A BROKEN SQUALL LINE OVERNIGHT
TO SHIFT EWD SLOWLY. AS FAR AS POPS...HAVE TRIMMED THESE DOWN A BIT
BUT KEEPING HIGHEST VALUES (AOA 60%) NOW OVER THE COASTAL WATERS
NEAR WARM FRONTAL BOUNDARY AND OVER OUR NW ZONES NEAR THE SQUALL
LINE AND IN BETWEEN THESE AREAS HAVE CHANCE POPS WHERE INSTABILITY IS
WEAKENING BELOW 600 J.
&&
.AVIATION...LOW CLOUDS HAVE MOVED INTO GNV AND AMENDED THERE
FOR TEMPO CIGS AT 300 FT TIL AROUND 03Z. OTHERWISE...MAIN CONCERN
THIS EVE AND TONIGHT IS APPROACHING LINE OF SHOWERS AND
THUNDERSTORMS WEST OF THE TERMINALS MOVING EAST BUT SLOWLY WEAKENING
AS THE STORMS MOVE INTO MORE STABLE AIR. DO EXPECT THIS ACTIVITY TO
MAKE IT TO THE TERMINALS BETWEEN 03Z-06Z. MAIN IMPACT WILL BE REDUCED
VSBY FROM HEAVY RAIN AND HAVE GONE WITH TEMPO IFR VSBY WITH CIGS
AROUND 1000 FT AT THAT TIME. AFTER THAT...PREVAILING MVFR CIGS/VSBY
WITH MOSTLY LIGHT RAIN REST OF THE NIGHT.
&&
.MARINE...WINDS HAVE BEEN STEADILY INCREASING THIS EVE AS EXPECTED
WITH CLOSE TO ADVISORY CONDITIONS OFFSHORE. SUSTAINED WINDS OF
23 WITH GUSTS TO 29 KNOTS AT GRAYS REEF MOST LIKELY INDUCED BY
CONVECTION OFFSHORE. MODELS CONTINUE TO INDICATE GRADIENT RELAXES
TONIGHT WITH THE APPROACH OF THE TROUGH. WILL LET ADVISORY EXPIRE AT
11 PM BUT MENTION WIND/SEAS HIGHER NEAR STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 82 63 84 / 70 30 20 30
SSI 70 80 69 81 / 70 40 30 30
JAX 69 83 67 84 / 60 40 30 20
SGJ 70 83 70 83 / 70 40 30 20
GNV 68 84 66 86 / 50 40 20 20
OCF 70 85 66 87 / 50 40 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
SHASHY/PETERSON/ZIBURA/WALKERHazardous weather outlook, Oct 8, 9:16 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 916 PM EDT WED OCT 8 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-090815- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 916 PM EDT WED OCT 8 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH 913 EFFECT UNTIL 1 AM THURSDAY FOR NORTHWEST PORTIONS OF THE FORECAST AREA... TORNADO WATCH IS IN EFFECT FOR NORTHWEST PORTIONS OF THE FORECAST AREA AS A SQUALL LINE MOVES THROUGH THE AREA. SEVERE STORMS WITH ISOLATED TORNADOES AND DAMAGING WINDS ARE POSSIBLE. OTHERWISE... SCATTERED THUNDERSTORMS TONIGHT FOR THE REST OF THE AREA WILL BE CAPABLE OF GUSTY WINDS...TORRENTIAL RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...LOCALLY HEAVY RAIN AND STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THURSDAY... AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL CONTINUE TO TRIGGER THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ON THURSDAY. THUNDERSTORMS COULD BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ARS
In the hours before
Special weather statement, Oct 8, 6:02 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EDT WED OCT 8 2008 FLZ040-082230- MARION- 602 PM EDT WED OCT 8 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 630 PM EDT... AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SOUTHEASTERN MARION COUNTY...OR 7 MILES NORTH OF EMERALDA...MOVING EAST AT 14 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 630 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Special weather statement, Oct 8, 6:31 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 631 PM EDT WED OCT 8 2008 FLZ040-082300- MARION- 631 PM EDT WED OCT 8 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 700 PM EDT... AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 6 MILES NORTHEAST OF EMERALDA...MOVING EAST AT 12 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 700 PM EDT. GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Special weather statement, Oct 8, 9:04 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 904 PM EDT WED OCT 8 2008 GAZ163-090145- CLINCH- 904 PM EDT WED OCT 8 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH COUNTY FOR STRONG WINDS VALID UNTIL 945 PM EDT... AT 904 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLINCH COUNTY...OR 11 MILES NORTHWEST OF FARGO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 945 PM EDT. GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
Special weather statement, Oct 8, 10:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1032 PM EDT WED OCT 8 2008 FLZ020-022-090300- COLUMBIA-HAMILTON- 1032 PM EDT WED OCT 8 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1100 PM EDT... AT 1032 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER COLUMBIA COUNTY...OR 13 MILES NORTHEAST OF WHITE SPRINGS...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THROUGH 1100 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
Special weather statement, Oct 8, 10:44 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1044 PM EDT WED OCT 8 2008 FLZ021-090315- SUWANNEE- 1044 PM EDT WED OCT 8 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1115 PM EDT... AT 1044 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LURAVILLE TO 12 MILES WEST OF BRANFORD...MOVING EAST AT 37 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LURAVILLE...OBRIEN...MCALPIN...BRANFORD...WELLBORN AND HILDRETH THROUGH 1115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHULER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:57 PM EDT | Special Marine Warning | JAX | 48 min | |
| Oct 8, 9:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Oct 8, 9:56 PM EDT | Areal Flood Advisory | JAX | Hamilton, Suwannee | 2 hr |
| Oct 8, 11:15 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 45 min |
| Oct 8, 11:38 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 9, 12:42 AM EDT | Special Marine Warning | JAX | 93 min | |
| Oct 9, 9:30 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 45 min |
| Oct 9, 10:09 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 66 min |
| Oct 9, 11:08 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 67 min |
| Oct 9, 11:59 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 61 min |
| Oct 9, 12:18 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 57 min |
| Oct 9, 12:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Suwannee, Union | 46 min |
| Oct 9, 1:37 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Union | 53 min |
| Oct 9, 1:59 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Union | 46 min |
| Oct 9, 2:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Oct 9, 2:31 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 59 min |
| Oct 9, 2:36 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 84 min |
| Oct 9, 2:48 PM EDT | Tornado Warning | JAX | Alachua, Putnam | 42 min |
| Oct 9, 2:53 PM EDT | Areal Flood Advisory | JAX | Bradford, Clay, Putnam | 82 min |
| Oct 9, 3:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Oct 9, 3:24 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Marion, Putnam, Saint Johns | 66 min |
| Oct 9, 3:35 PM EDT | Special Marine Warning | JAX | 115 min | |
| Oct 9, 3:41 PM EDT | Areal Flood Advisory | JAX | Marion | 64 min |
| Oct 9, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 57 min |
| Oct 9, 4:22 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Oct 9, 4:34 PM EDT | Areal Flood Advisory | JAX | Flagler, Marion, Putnam, Saint Johns | 116 min |
| Oct 9, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 30 min |
| Oct 9, 5:27 PM EDT | Special Marine Warning | JAX | 118 min | |
| Oct 9, 8:51 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 39 min |
| Oct 9, 9:15 AM EDT | Severe Thunderstorm Warning | JAX | Appling | 42 min |
| Oct 9, 9:49 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 41 min |
| Oct 9, 10:41 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 34 min |
| Oct 9, 10:59 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 21 min |
| Oct 9, 11:19 AM EDT | Tornado Warning | JAX | Clinch, Echols, Ware | 26 min |
| Oct 9, 11:44 AM EDT | Tornado Warning | JAX | Charlton, Clinch, Ware | 31 min |
| Oct 9, 12:02 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Pierce, Ware | 28 min |
| Oct 9, 12:16 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Pierce, Ware | 44 min |
| Oct 9, 12:18 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 27 min |
| Oct 9, 12:48 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 17 min |
| Oct 9, 12:54 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Ware | 36 min |
| Oct 9, 1:24 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 25 min |
| Oct 9, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 21 min |
| Oct 9, 2:05 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 25 min |
| Oct 9, 3:07 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn, Wayne | 113 min |
| Oct 9, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.